MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the hub of the wayne pneumothorax set separated from the catheter, leading to a pneumothorax in the patient.The hub was found to be separated after the physician fixed the stent.The catheter was reported to have "fell apart from the connector" (sic).There was no difficulty experienced during device placement.The device was in place for about 10 minutes before the separation occurred.The physician did not use any imaging to assist with device placement, but did confirm the position with an x-ray.No additional devices were used to complete the procedure, and the patient did not need additional procedures after this event.
 
Event or Problem Description
There has been no new event information received since the last report.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was completed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.The device was returned with tape around the fitting.The catheter¿s flare is partially pulled out of the fitting.During the investigation, the remaining catheter pulled out of the fitting easily.Only part of the flare remains on the catheter.The remaining catheter is not visible in the fitting.There are striation marks on the flare separation.A review of the device history record shows there are no non-conformances related to the reported failure mode.No other complaints are associated with the complaint device lot number.The instructions for use (ifu) provides the following relevant information to the user.Secure catheter in position at the entry site by using a bio-occlusive dressing or suturing if desired.The catheter and connected drain lines should be secured to the patient.Excessive tension on catheter connections (e.G., in instances of patient movement where the catheter is connected to a vacuum or drainage collection apparatus) may cause catheter/hub separation or accidental catheter dislodgement.To help prevent this from occurring, it is recommended to do one or both of the following: secure the catheter hub to the patient's skin by placing tape, suture, or a catheter securement device at the location shown in the illustration below.(refer to the ifu for the illustration).From a strain relief loop in the connecting tube, as shown in the illustration below, and secure the loop to the patient's skin with tape, suture, or catheter securement device.(refer to the ifu for the illustration).How supplied.Supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.To conclude, the device was returned with the catheter pulled partially out of the fitting.A visual exam notes striation marks on the flare separation.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The definitive cause is not known.However, the striation marks on the catheter flare suggests that torque was applied to the joint.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8568948
Report Number1820334-2019-01058
Device Sequence Number1666560
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)201025(10)9367778
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number9367778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient Weight46